MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREWDRIVER ASNIS JFX T20, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CANNULATED SCREWDRIVER ASNIS JFX T20, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 705366
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
It was reported that the cannulated screw driver blade from the asnis jones fracture set broke during screw insertion.There was about a 5 minute surgical delay as the surgeon needed to pick out the broken piece of the screw driver blade that was lodged in the screw head.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: sections d4 (lot #), d10, h3, h6 the reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by repeated powerful dynamically overload during use over the years.The device inspection revealed the following: the returned cannulated screwdriver tip is indeed completely broken / snapped off during screw insertion.Close up views, done by the microscope, indicating though that the surface of the breakage is homogenous which again indicate conformity to the given specification.Note that also some cracks are clearly evident whereas the high applied forces led to a strain hardening / embrittlement of the material which finally resulted in the breakage (over time).Note that this screwdriver was manufactured in nov.2016.Therefore we can state that the root cause of the failure was caused due to (repeated) powerful dynamically overload during use over the years.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
CANNULATED SCREWDRIVER ASNIS JFX T20, AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8631623
Report Number0008031020-2019-00513
Device Sequence Number1992736
Product Code LXH
UDI-Device Identifier07613327172867
UDI-Public07613327172867
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number705366
Device Lot NumberV33678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1